|How long will I need Atripla?
May 28, 2010
After going over my lab work with my doctor today, he recommended that I start Atripla. My lab results were VL - 70,000 and CD - 926. My doctor informed me that my neutrophil levels were low and that he wants me to start treatment. He added that if it were not for the low neutrophil levels, he would not have started me on medication. My question is, how effective do you think Atripla will be in regards to increasing neutrophil levels? And, if they increase, is there a possibility that I can stop treatment, or do you think this is a permanent solution? Thank you for your time.
Response from Dr. McGowan
Thanks for your question.
Having low neutrophil levels (which are a type of white blood cell that is needed to fight off bacterial and certain fungal infections) can be seen sometimes due to HIV infection. It is usually more common in people with lower CD4 counts. Only about 0.8% of people with CD4 count over 700 will have low neutrophils. Have your doctor check for any medications or supplements that you may be taking that could cause this since this is a common reason for the low counts. Treating HIV may or may not help, it depends how severe the neutrophil levels are. If severe it may be worthwhile seeing if suppressing the HIV will help. If it is successful it would be best to stay on treatment indefinitely since you will be benefitting from having HIV suppressed, which is a big plus, and keeping your neutrophils up. If, after a few months, the numbers do not change then you can opt to stay on meds or stop depending on how you feel..that should be discussed with your doctor.
Possible CMV Retintis With 390 T-Cell
wish to know
- What Happens When Herpes Go To Your Spine?
- What Does Herpes Around The Anus Look Like?
- What Can I Use To Stop The Itching Of The Shingles?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- What Are All The Ways You Can Get Chlamydia?
- Effects Of Touching Genital Warts With A Finger
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.